BT Buddies
Welcome, Guest
Please Login or Register.    Lost Password?
Bloody steroids (1 viewing) (1) Guest
Go to bottom Favoured: 0
TOPIC: Bloody steroids
#2157
Sammyp (User)
Posts: 20
graphgraph
User Offline Click here to see the profile of this user
Bloody steroids 6 Years, 7 Months ago  
Hi all,
I really need a good moan about steroids as I feel they are really ragging me down at th moment and everywhere Iturn to get some help about my issues turns out to be fruitless.
The whole of the top half of my body is completely swollen I can hardly turn around and even moving onto myback and sides in bed is difficult - I have to grab my husband or furniture to help me! The right hand side of my face is completely swollen and it looks like I've been punched (my tumour is right frontal), my glasses don't fit properly anymore and are very tight and uncomfortable to wear. My eyes are very sunken into my face and I can hardly bear to look at myself. My face is getting very hairy I'm starting to look like a werewolf! Talking is difficult like I've had dental work. I have ragular back aches throughout the day. My feet and ankles are swollen and my knees are starting to feel like they are going the same way now . I am having dificulty in taking tops off/ on and even brushing my hair because of the swelling in my shoulders/ back. I have a big lump on my neck which makes sleeping uncomfortable on top of everything else. I should mention I have been on a high dose of steroids for 2 1/2 months now (16mg a day at the most for at least a month) and I started my chemo/ radio for 6 weeks yesterday and although they are coming down (i am on 8mg a day now) I am still feeling the 'full' effects of them. Everytime I ask someone about it they ay they will find someone to check for me and I get no answer. I feel so fed up and in the grand scheme of things I know none of this should matter but it really is getting me down feeling/ seeing myself like this everyday. If anybody has experienced anything similar or knows way of dealing with this I would be so appreciatve o any advice/ support
Many thanks in advance
Lots of love and best wishes to all
Sam xx
 
Logged Logged  
  The administrator has disabled public write access.
#2158
Debs (User)
Posts: 26
graphgraph
User Offline Click here to see the profile of this user
Re:Bloody steroids 6 Years, 7 Months ago  
Oh Sam,

I feel for you, steroids while helping have the most hideous side-effects. I am lucky, I only had 8mgs for two weeks & then tapered off when I reached 6 weeks after RT finished and my brain (or whats left of it) decided to swell up.

You are already down to half and hopefully they will continue to taper you off. I know they have to be careful with them as the body stops naturally producing the substance and to stop quickly can be really dangerous.

None of this helps you and you sound so miserable, wish I could cheer you up a little.

Debs xx
 
Logged Logged  
 
I wear grey to support brain tumour awareness. I wear it in honour & in memory. I wear it for benign & malignant, old & young, male & female. I wear grey to educate. I wear grey for hope and I wear grey for love.
  The administrator has disabled public write access.
#2159
jowilby01 (User)
Posts: 7
graphgraph
User Offline Click here to see the profile of this user
Re:Bloody steroids 6 Years, 7 Months ago  
Sam

I can completely relate to what you are going through. My mum has a GBM in her left frontal lobe and has been on steroids for last three years. Her dose fluctuates between 4mg and 16mg daily. She has very similar side effects to you with the addition of incredibly weak legs that often result in them giving way and her collapsing.  It's really frustrating as the steroids do help keep the tumour symptoms at bay but equally the side effects are very restricting.

We are having a review next week where I hope they will be able to offer some further advice. 

Please let me know how you get on. 

Love Joanne
Xx 
 
Logged Logged  
  The administrator has disabled public write access.
#2161
linda white (User)
Posts: 83
graphgraph
User Offline Click here to see the profile of this user
Re:Bloody steroids 6 Years, 7 Months ago  
hi sam
my daughter debbie to has agbm grade 4 she is nearly 4 years now we know were you are coming from with the steroids although she is not on them now but she was like you her hole body went bigger but when she came of them she lost all the weight.
how are you keeping you have to keep strong and positive and fight this thats what we keep telling debbie.
take care
linda xx
 
Logged Logged  
  The administrator has disabled public write access.
Go to top